Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

C. De Lellis

Blow--up of the BV norm in the multidimensional Keyfitz and Kranzer system

created on 07 Jan 2004
modified by delellis on 03 May 2011

[BibTeX]

Published Paper

Inserted: 7 jan 2004
Last Updated: 3 may 2011

Journal: Duke Math. J.
Volume: 127
Number: 2
Pages: 313-339
Year: 2004

Abstract:

We consider the Cauchy problem for the system $\partial_t u_i + \div_z (g(
u
) u_i) = 0$ $i\in \{1, \ldots, k\}$, in $m$ space dimensions and with $g\in C^3$. When $k\geq 2$ and $m=2$ we show a wide choice of $g$'s for which the BV norm of admissible solutions can blow up, even when the initial data have arbitrarily small oscillation, arbitrarily small total variation, and are bounded away from the origin. When $m\geq 3$ we show that this occurs whenever $g$ is not constant, i.e. unless the system reduces to $k$ decoupled transport equations with constant coefficients.

For the most updated version and eventual errata see the page

http:/www.math.uzh.chindex.php?id=publikationen&key1=493

Credits | Cookie policy | HTML 5 | CSS 2.1